Tuesday, January 20, 2015

Bad Medicine



Honey is not having a good reaction to the appetite stimulant.  It is making her eat but the side effects are worrisome.  She is supposed to have this dosage every 24 hours but i only gave her one on Friday night and one on Monday morning, but to the same side effects happening that were scary.  She cried a lot and she is not a very vocal purrson, she cried when I pet her, she moaned while she was trying to sleep, was very restless and agitated.  I called the vet Monday morning only to be told that the oncologist would not be in that day and to call my vet who was not even open yet.

She will not be getting anymore of this medicine this week.  She has chemo on Thursday for number 4 out of 6.

The medicine is called Mirtazapine.

3 comments:

Summer at sparklecat.com said...

Sparkle had cyproheptadine as an appetite stimulant, and it made her vocalize a bit, but not to the extent that you mention here. I hope Honey finds something that agrees with her better.

Flynn said...

Mirtazapine is what Flynn was having to try to get him to eat. He didn't cry out a lot more than usual, but he was getting such severe bad reaction from his thyroid pills and antibiotics that I couldn't say if the mirtazapine were also causing a bad reaction for him.
I hope Honey is soon feeling better and does well for her next chemo session.

Tom, Tama-Chan, Sei-Chan, Bibi-Chan, Gen-Chan, Vidock, Violette said...

There is another appetite stimulant called Cyproheptadine, Wondering if that might work better.

Fell better soon, Honey!

Purrs,
The Chans